I have recently started taking Hydroxycut Hardcore and going to the gym to do a vigorous workout for about 1 1/2 hours. I take 3 before I go and 3 later in the day as per the directions I have found I am having light-headedness and extremely high heart rate and feel slight pains in my chest. Does anyone else have these symptoms and/or does anyone know about the product Hydroxycut Hardcore?
While light-headedness and chest pains have not been documented in association with Hydroxycut, it's possible that chest pains could be caused by cardiovascular disorders — a possible side effect that has been associated with this supplement. Lightheadedness, an elevated heart rate, and chest pains could indicate a heart condition, or that you're pushing yourself too hard. It might be a good idea to lay off taking Hydroxycut until you see a health care provider, especially if these symptoms have recently appeared since starting the product. Everybody is unique and reacts to exercise and supplements differently.
Hydroxycut products are marketed as weight-loss supplements, fat burners, energy-enhancers, and low-carb diet aids. They belong to a family of dietary supplements called thermogenics, which burn fat by converting it to usable energy and by increasing energy expenditure. But here's the rub: use of Hydroxycut has been associated with liver damage. By 2009 the US Food and Drug Administration (FDA) had received at least 23 reports of serious health problems from Hydroxycut users, ranging from jaundice, to liver damage requiring liver transplant, to death from liver failure. Other health problems reported include seizures, nausea, fatigue, cardiovascular disorders, and rhabdomyolysis, a type of muscle damage that can lead to kidney failure or other serious health problems. Because of these reports, in 2009 the FDA issued a warning for consumers to stop using Hydroxycut products, and Lovate, its manufacturers, removed some forms of Hydroxycut from the market (including several Hardcore products).
Vigorous workouts with or without Hydroxycut can be dangerous if not done correctly. If your symptoms present themselves after your exercise, they may be a result of improper cooling down or failure to eat or hydrate sufficiently. Dizzy after exercise from the Go Ask Alice! archives offers suggestions for proper food and fluid intake before, during, and after you exercise.
Beyond any conjecture made here, the only way to know for sure what may be causing your symptoms is to visit a health care provider. Columbia students can make an appointment at Medical Services by calling x4-2284 or by logging in to Open Communicator. Keep up the physical activity, but listen to your body — it may be telling you that it's time to fine tune your exercise and supplement regiment.Alice!